Ask a Vet Archive

When it comes to your pet's health, there's no such thing as a dumb question. Search questions real clients have submitted to our popular Ask a Vet Q&A series, and then submit a question of your own.

  • My chihuahua has recently been having on and off bouts of mucus in her stool. She is diagnosed with a seizure disorder and takes phenobarbital twice daily. I have noticed a change in the color of her stool since she began taking the medication. Today - she had a bm that looked to be entirely mucus with some bloody splotches in it. She is otherwise acting like her normal self. What could be causing this?

    Hi Caitlin, 
    There can be many causes of mucous and blood and in the stool. It may be caused by the phenobarbital or if you are using a new treat to give the medication. It would be best to call your veterinarian and schedule an appointment so they can perform an exam and fecal check. The veterinarian can determine if treatment is needed.


Need more information or advice?

Contact your nearest Banfield Pet Hospital to schedule an appointment today.

Tags

Other Concerns